MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY LITHIUM BATTERY CHARGER; BATTERY, REPLACEMENT, RECHARGEABLE

CONSOLIDATED MEDICAL EQUIPMENT COMPANY LITHIUM BATTERY CHARGER; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number L3000
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that l3000, lithium battery charger, was being used during a non-surgical event on (b)(6) 2024 when it was reported ¿one of the central sterilization employees received an electric shock on a finger resulting in minor injuries: 'entrance' and 'exit' burns on the finger.This occurred while sliding a battery into/out of the conmed l3000 battery charger with serial number (b)(6) that we received from you as a loaner to temporarily replace our defective battery charger.The employee pushed the battery into the battery charger, but it did not start charging (the display did not light up).So she pushed the battery out of the battery charger again, at which point she received a power shock.¿.It was also reported that the user was not wearing any jewelry, and nothing was out of ordinary with the device.Further assessment questioning found that the user was diagnosed with a 1st degree burn and was treated with ¿wound care of a first-degree burn.The accident with the battery charger happened at the sterilization department.Before sterilizing the battery, the employee concerned will test the state of charge of the battery.To do this, she slides the battery in and out of the charger.During this process, an electric shock took place through her finger.As a result, she suffered a1st degree burn in the fingertip.The employee was so impressed by this event that she was sent home after the incident." the current status of the patient is unknown and there was no extended hospitalization for the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation to date and no photographic evidence was provided therefore the reported event could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0004.Per the instructions for use, the user is advised not expose the battery charger to moisture, operate in wet areas, or place liquids on or above the unit.Do not immerse for risk of electric shock.The ifu also advises the user that equipment grounding is vital to ensure safe operation.Plug the power cord of the battery charger into a properly earthed mains supply outlet whose voltage and frequency characteristics are compatible with those listed on the unit or in this manual.Do not use plug adapters or extension cords; such devices defeat the safety ground and could cause injury.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that l3000, lithium battery charger, was being used during a non-surgical event on (b)(6) 2024 when it was reported ¿one of the central sterilization employees received an electric shock on a finger resulting in minor injuries: 'entrance' and 'exit' burns on the finger.This occurred while sliding a battery into/out of the conmed l3000 battery charger with serial number (b)(6) that we received from you as a loaner to temporarily replace our defective battery charger.The employee pushed the battery into the battery charger, but it did not start charging (the display did not light up).So she pushed the battery out of the battery charger again, at which point she received a power shock.¿.It was also reported that the user was not wearing any jewelry, and nothing was out of ordinary with the device.Further assessment questioning found that the user was diagnosed with a 1st degree burn and was treated with ¿wound care of a first-degree burn.The accident with the battery charger happened at the sterilization department.Before sterilizing the battery, the employee concerned will test the state of charge of the battery.To do this, she slides the battery in and out of the charger.During this process, an electric shock took place through her finger.As a result, she suffered a 1st degree burn in the fingertip.The employee was so impressed by this event that she was sent home after the incident." the current status of the patient is unknown and there was no extended hospitalization for the user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
LITHIUM BATTERY CHARGER
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19012380
Report Number3007305485-2024-00046
Device Sequence Number8172239
Product Code MOQ
UDI-Device Identifier10845854041369
UDI-Public(01)10845854041369(11)231020
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL3000
Device Lot Number20231020010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic